... I will turn bright red and my clothing will be soaked within minutes. I can not take hormone replacements due to a stroke 5 years ago. I have tried everything from wicking clothing, special cooling pillows and over the counter supplements. I never dripped with sweat even after a work out at the gym before this. Any safe or sane advise? I have tried low dose Effexor and Nuerontin to no avail. I am the "power surge queen" and don't fine it amusing. I also eat soy products regularly. Help please!!!
I, too, had an ischenic strike. I would ask you "what area of the brain was affected by your stroke?" Mine was a thalmic stroke. With the thalmus affected, I suffer from many perception problems. The most common for me, is a sensaation of feeling very cold even when its a hundred degrees outside. Gabapentin (Nuerontin) worked for me to a degree. The feeling of coldnes is still there much of the time, but it is easier to control my reaction to it. When it is really bad, I find that meditation helps. Not the yoga, setting cross-legged on the floor and mumbling to youself type, but concentrating on something, an important idea to you, and keeping your mind off the sensation you are feeling. I trully hope you can find something that works for you.. Talk to your doctor again. Let me know what happens.
We are the same age and I can relate. Here is some information taken off the eHow website and it works for me.
Making changes in your daily routine can reduce hot flashes. For example, try drinking more water, exercising and doing relaxation exercises. Also try adding more soy to your diet. Vitamin E supplements have also been shown to reduce symptoms of menopause. Some herbs such as red clover and black cohosh contain natural estrogens that can help to restore your body's natural hormonal balance. There are also natural progesterone creams that are very effective. Avoiding exercise, caffeine and hot baths just before bedtime can also help.
Some natural remedies for hot flashes may be unsafe. Always check the package ingredients and instructions when shopping for these remedies. Check with the FDA to see if that remedy has been approved. Also see if there have been any reports of adverse reactions to the remedy in question. Also, taking more than 400 international units (IU) of vitamin E may be dangerous. Call your doctor immediately if you experience an adverse reaction to any alternative remedy.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 May 2010 • 2 answers
Posted 26 Sep 2013 • 1 answer
Posted 5 Dec 2014 • 1 answer
Posted 24 May 2015 • 1 answer
Take estradiol after hysterectomy 10 years ago. Husband passed away 3 months ago, and my insomnia &?
Posted 16 Oct 2015 • 1 answer